MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LARGE HEXAGONAL SCREWDRIVER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LARGE HEXAGONAL SCREWDRIVER
Model Number 314.27
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The large hexagonal screwdriver (p/n: 314.27, lot #: 4524144) was received at us cq.Upon visual inspection, it was observed that the handle of the complaint device was loose from the shaft.The shaft of the complaint device had broken at the pin support from inside the wooden handle, which allowed the handle of the device to appear loose, as it could detach from the shaft.The handles pin component was observed to be intact from the exterior of the device, meaning they were visible and flush with the handle surface.Both the broken shaft and handle were received at us cq.No other issues were identified with the returned components of the device.This complaint was confirmed as the device handle was loose due to broken shaft at pin support.Although no definitive root-cause can be determined, its possible that unintended forces were applied to the device.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part # 314.27, synthes lot # 4524144, supplier lot # na, release to warehouse date: 07 jan 2003, manufactured by synthes (b)(4), no ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date during an inspection, the shaft of the large hexagonal screwdriver was found to be loose.There was no patient involvement.This report is for one (1) large hexagonal screwdriver.This is report 1 of 1 for (b)(4).

Brand Name
LARGE HEXAGONAL SCREWDRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10554579
Report Number2939274-2020-04211
Device Sequence Number17028740
Product Code HXX
UDI-Device Identifier10886982188731
UDI-Public(01)10886982188731
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.27
Device Catalogue Number314.27
Device Lot Number4524144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/02/2020
Initial Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1